Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Thyrogen

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 09-18-2009, 12:20 AM
kadorrell65 kadorrell65 is offline
Junior Member
 
Join Date: Sep 2009
Posts: 1
Default Thyrogen testing

Thank goodness this week is over. I took my first thyrogen injection on Monday Sept. 14 and did okay. Took my second injection on Tuesday. Wow!! Wouldn't you know it. I had an allergic reaction to the thyrogen shot. The first they had seen at the University of Missouri in Columbia. The shot itself burned (the first one didn't), my injection site was very tender to touch and was swelled and really red clear to my elbow. My arm also felt hot and I also felt hot. My blood pressure went up to 158/89 (higher than it usually is) and I had a heck of a headache. The Dr. told me I wouldn't be able to do this type of testing anymore, back to old way of coming off my meds for 4 weeks. After this week I think I would prefer the old way. I did my scan that way 4 years ago. This is my 5 year out scan. I prefer the old way. After I took my pills yesterday the headache got worse and I felt pretty crappy. I just went to bed and slept.
Good luck to those getting ready to go thru the thyrogen testing. I'm glad it's over and am hoping for the best.
Kim
Reply With Quote
  #2  
Old 11-20-2009, 02:59 AM
dutchman dutchman is offline
Junior Member
 
Join Date: Nov 2009
Posts: 1
Default Thyrogen Reaction

Six years and two R-131 treatments after my diagnosis of thyroid cancer, I received Thyrogen for the first time last week. I had the first shot on a Thursday, the second on Friday, and bloodwork on Monday. I was told the results are "great," and I will now avoid the withdrawal and scan portion this year. I am an older, male veteran and received the thyrogen at a VA medical center.

But last Saturday, the day after my second Thyrogen injection, I ended up in the emergency room with incredible back pain, headache and dizziness. I had an EKG, CT scan with dye, my blood pressure was way up and different in both arms, etc. etc. I was kept all night.

Today marks a week since my first injection. Three days ago I started iching and having difficult breathing, and severe stomach discomfort. I was uncomfortable in my clothes, couldn't take a shower and couldn't stand smells (i.e. the smell of laundry detergent on my clean clothes). My endo. believes this is all related to the thyrogen injections. He says it should wear off in another day or two. I certainly hope so. I do have allergies, but don't believe I've ever had anything as bad as this.

All in all, though, it has still been better than all of the weeks off of synthroid -- as long as I know I can survive the symptoms I've had this week. But it has been on long, scary and miserable week, and I'm still itching as I write this.
Reply With Quote
  #3  
Old 01-21-2010, 07:36 AM
ChopperChik ChopperChik is offline
Junior Member
 
Join Date: Jan 2010
Posts: 3
Default Greetings and Thyrogen schedule

Hi Kim,

How did your scan turn out? how are you feeling now?

I'm about to go through the same thing. I had my Thyroid removed 4-yrs ago & haven't been very good at post care & scans. I actually asked my Endo about follow-up care & he never mentioned yearly scans.

After going to the Thyroid Cancer Surviors web page and the Thyrogen web page, I gotta say, I'm a little nervous about the Thyrogen injections. This will be my 1st.

After thyroid surgery, I was off my meds for about two weeks, then had I-131 & body scan & everything was clear. I then moved away and just saw a general practitioner for a yearly and any serious illness. I then was off to Iraq for about 8 months and didn't have my levels check. I just stayed on the same dose of before I left the states.

I lost some weight, started going to the gym regularly and when I got back my level had dropped to 0.13. I was floored. I wasn't paying attention to my body and to this day, I couldn't list any bad symptoms, but there must have been some. What are your levels? I'm on 88 mcgs now (down from 100). Do you feel sypmtoms when they change your dose? How often do they change your dose?

Anyway, since I haven't had a scan in 4 yrs, and I have a new endocronologist, I am scheduled for Thyrogen on 2/8, 2/9, blood work & then body scan 2/12.

I had never heard of Thyrogen until this Doc. I am worried about the side effects, if I'll be able to attend school, if I'll be able to function really. I did have slight nausea from the I-131 after surgery. But I was pretty miserable without my hormone too. I guess Thyrogen is the way to go, to prevent being hypo for weeks on end. The Thyrogen web site did mention a person might feel hypo anyway (..if it sounds too good to be true..), so we'll see how it goes.

I just wanted to chat with you and wish you well. I think this is a great forum and will be back often.

Wish you well!
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 01:50 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.